Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 14, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 26, 2012, 4:37 PM EST. It took effect at Jan 27, 2012, 5:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2012, 4:37 PM EST (21:37 UTC)
- In effect from
- Jan 27, 2012, 5:00 AM EST
- Expired
- Jan 27, 2012, 4:07 PM EST
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
311 WHUS73 KAPX 262137 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 437 PM EST THU JAN 26 2012 LMZ344>346-270545- /O.CAN.KAPX.SC.Y.0013.000000T0000Z-120127T0500Z/ /O.NEW.KAPX.SC.Y.0014.120127T1000Z-120127T2200Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 437 PM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EST FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LMZ323-341-342-270545- /O.NEW.KAPX.SC.Y.0014.120127T1000Z-120127T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 437 PM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
303 WHUS73 KAPX 270353 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1053 PM EST THU JAN 26 2012 LHZ345>349-LMZ323-341-342-344>346-271000- /O.CON.KAPX.SC.Y.0014.120127T1000Z-120127T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1053 PM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
174 WHUS73 KAPX 270954 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 454 AM EST FRI JAN 27 2012 LHZ345-346-349-LMZ323-341-342-344>346-271100- /O.CAN.KAPX.SC.Y.0014.120127T1000Z-120127T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 454 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347-348-271800- /O.CON.KAPX.SC.Y.0014.120127T1000Z-120127T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 454 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
545 WHUS73 KAPX 271553 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1053 AM EST FRI JAN 27 2012 LHZ347-348-272200- /O.CON.KAPX.SC.Y.0014.000000T0000Z-120127T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1053 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
782 WHUS73 KAPX 272107 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 407 PM EST FRI JAN 27 2012 LHZ347-348-280515- /O.CAN.KAPX.SC.Y.0014.000000T0000Z-120127T2200Z/ /O.NEW.KAPX.SC.Y.0015.120128T1400Z-120129T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 407 PM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 5 PM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 5 PM EST SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-349-LMZ323-341-342-344>346-280515- /O.NEW.KAPX.SC.Y.0015.120128T1400Z-120129T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 407 PM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 5 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 5 PM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 4:22 PM EST, 15 minutes earlier.
Area forecast discussion, Jan 26, 4:22 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
422 PM EST THU JAN 26 2012
.SYNOPSIS.../ISSUED AT 422 PM/
RATHER UNEVENTFUL WEATHER WILL CONTINUE THE REMAINDER OF THE WORK
WEEK...AS ONLY WEAK WEATHER SYSTEMS TRAVERSE THE REGION. ONE SUCH
SYSTEM WILL APPROACH OVERNIGHT...BRINGING THE POSSIBILITY OF A
LITTLE LIGHT SNOW OR FREEZING DRIZZLE...WITH AREAS OF FOG EXPECTED
AS WELL. A RETURN TO MORE ACTIVE AND TYPICAL WINTER WEATHER IS
EXPECTED FOR THE WEEKEND...WITH COOLING TEMPERATURES AND A GOOD
CHANCE FOR ACCUMULATING SNOW. ABOVE NORMAL TEMPERATURES WILL THEN
MAKE A RETURN BY THE MIDDLE OF NEXT WEEK...ALONG WITH THE CHANCE FOR
RAIN OR SNOW.
MSB/DL
&&
.SHORT TERM.../ISSUED AT 422 PM/...TONIGHT
ON THE LATEST SURFACE WEATHER MAP...NORTHERN MICHIGAN IS BETWEEN
993 MB LOW PRESSURE ACROSS NORTHWEST ONTARIO AND 1004 MB LOW
PRESSURE OVER SOUTHERN INDIANA. THE LATEST SURFACE OBSERVATIONS AND
SATELLITE DATA INDICATES THAT ALL OF NORTHERN MICHIGAN IS ENSHROUDED
IN LOW CLOUDS (STRATUS) AND LIGHT FOG. THE MAIN SHORT TERM FORECAST
CONCERNS REVOLVE AROUND LOW CLOUDS...FOG AND POPS AS WELL AS THE
POSSIBILITY OF FREEZING DRIZZLE FORMATION.
LOW CLOUDS AND INCREASING FOG EXPECTED THIS EVENING AS A MOIST LOW
LEVEL SOUTHERLY FLOW CONTINUES. THE EVENING SHIFT WILL HAVE TO
MONITOR TRENDS TO SEE IF THE FOG BECOMES DENSE. MODEL SOUNDINGS AND
CROSS SECTIONS SHOW ABUNDANT LOW LEVEL MOISTURE THIS EVENING AND
EARLY OVERNIGHT...BUT IT IS FAIRLY SHALLOW (BELOW -6 C) SO THERE IS
THE POTENTIAL FOR SOME FREEZING DRIZZLE. THERE IS THEN AN INFLUX OF
MID LEVEL MOISTURE BETWEEN 05-09Z (MAINLY NORTH) SO A FEW LIGHT SNOW
SHOWERS MAY ENTER INTO THE MIX. OVER LAKE INSTABILITY INCREASES
BEHIND THE FRONT BUT DELTA TS ARE ONLY ABOUT 12 WHICH NORMALLY FALLS
JUST SHORT OF ACTUALLY PRODUCING LAKE EFFECT PRECIPITATION.
TEMPERATURES WILL ONLY FALL OFF BY A FEW DEGREES WITH EXPECTED LOWS
IN THE MILD MIDDLE TO UPPER 20S. LASTLY...WINDS WILL BE FAIRLY LIGHT
FOR MUCH OF THE NIGHT BUT BECOME NORTHWEST AND INCREASE TO 10 TO 15
MPH OR SO TOWARD MORNING.
SULLIVAN
&&
.LONG TERM.../ISSUED AT 422 PM/...FRIDAY AND BEYOND
FRIDAY: STILL SOME OVER LAKE INSTABILITY EARLY ON BUT DELTA TS
REMAIN ABOUT 12 WHICH NORMALLY FALLS JUST SHORT OF ACTUALLY
PRODUCING LAKE EFFECT PRECIPITATION. ALL THAT IS EXPECTED THEN IS
JUST SOME CLOUDS EARLY ON IN NORTHWEST FLOW AREAS (NORTHWEST LOWER
AND NORTHERN CHIPPEWA COUNTY). OTHERWISE...A GOOD DEAL OF SUNSHINE
FOR MUCH OF THE DAY AS WE GET INTO SOME RIDGING AT THE SURFACE AND
ALOFT FOR MUCH OF THE DAY (ALONG WITH SOME DRIER AIR). THERE WILL BE
SOME INCREASING MID CLOUDS VERY LATE THOUGH FROM THE APPROACHING
SYSTEM DUE IN LATER FRIDAY NIGHT. BRISK NORTHWEST WINDS BUT WITH
HIGHS IN THE CONTINUED MILD LOWER AND MIDDLE 30S.
SULLIVAN
FRIDAY NIGHT THROUGH THURSDAY: SYNOPSIS...BIG PICTURE LOOK AT THE
PATTERN SHOWS A SPLIT TROUGH CROSSING THE CENTRAL U.S....WITH FAST
FLOW OFF THE EASTERN PACIFIC SQUEEZED BETWEEN POLAR VORTEX OVER
ALASKA AND A FLAT RIDGE CENTERED OVER 30N. WATER VAPOR IMAGERY
SHOWS THE NEXT SHORT WAVE IN THE SERIES OVER SOUTHERN BRITISH
COLUMBIA. AS THE LEAD TROUGH OVER THE CENTRAL U.S. CHUGS EASTWARD
THROUGH TOMORROW...THIS ADDITIONAL ENERGY COMING IN FROM THE PACIFIC
NORTHWEST WILL HELP CARVE OUT A TROUGH ACROSS THE GREAT LAKES/UPPER
MIDWEST THIS WEEKEND...AND SEND A SHOT OF COLDER AIR INTO THE
REGION. BUT THIS LOOKS TO BE SHORT LIVED...WITH SIGNS THAT THE
PATTERN GOING FORWARD INTO THE FIRST PART OF FEBRUARY WILL BE WARMER
IN THE MEAN. MAIN NEGATIVE HEIGHT ANOMALIES SETTING UP ACROSS
ALASKA/EASTERN ASIA...CAN ENVISION BULK OF THE REAL FRIGID AIR
CIRCULATING AROUND THE HIGH LATITUDES OF THE WESTERN HEMISPHERE...
WHILE STRENGTHENING PACIFIC FLOW/POSITIVE TRENDING WPO SUPPORTIVE OF
MILDER TEMPERATURES ON AVERAGE ACROSS WESTERN/CENTRAL CANADA AND THE
GREAT LAKES (GFS/CANADIAN ENSEMBLE MEAN TEMPERATURE ANOMALIES BEAR
THIS OUT AS WELL). LOOKS LIKE WE'LL CONTINUE TO RELY ON TRANSIENT
COLD AIR DUMPS BEHIND PASSING SYSTEMS TO MAINTAIN SOME SEMBLANCE OF
WINTER.
NEAR TERM (FRIDAY NIGHT THROUGH SUNDAY NIGHT) FORECAST ISSUES WILL
FOCUS INITIALLY ON NEXT SHORT WAVE TROUGH APPROACHING FRIDAY NIGHT
INTO SATURDAY (WITH INCREASING GUIDANCE SPREAD ON TIMING OF THIS
FEATURE) AND RESULTANT PRECIP AMOUNTS...AND EVOLUTION OF LAKE
EFFECT/ENHANCED SNOWFALL FOR THE LATTER HALF OF THE WEEKEND.
TREND WITH THE SHORT WAVE EXPECTED TO IMPACT THE UPPER GREAT LAKES
FOR THE FIRST HALF OF THE WEEKEND ABOUT 12H SLOWER AND A BIT DEEPER
(ESPECIALLY OPERATIONAL GFS...WHICH WAS THE WEAKEST OPERATIONAL RUN
YESTERDAY AND DISREGARDED). SNOW STILL LOOKS LIKE IT WILL SPREAD
INTO NORTHERN MICHIGAN FRIDAY NIGHT FROM WEST TO EAST...BUT NOW
APPEARS THAT IT WILL CONTINUE INTO SATURDAY. SOME INTERESTING
POTENTIAL WITH THIS SYSTEM...LAKE ENHANCEMENT POSSIBILITIES AND
BACKSIDE FRONTOGENETIC/DEFORMATION FORCING ALONG WITH FAVORABLE SNOW
GROWTH/LOW SNOW DENSITY FACTORS COULD LEAD TO GOOD ACCUMULATIONS
ACROSS PARTS OF NORTHWEST LOWER AND EVEN INTO EASTERN UPPER AS
WELL. THE FINE DETAILS MAY STILL CHANGE IN LATER FORECASTS...BUT
THINK SOME 6+ INCH AMOUNTS FRIDAY NIGHT THROUGH SATURDAY AFTERNOON
POSSIBLE IN THESE AREAS. WINDS ALSO EXPECTED TO RAMP UP LATER
SATURDAY MORNING INTO THE AFTERNOON AS PRESSURE/ISALLOBARIC GRADIENT
TIGHTEN UP ALONG WITH LOW LEVEL COLD ADVECTION/ISENTROPIC
DOWNSLOPE...WITH GUSTS 30-40+ MPH PROBABLE. SO BLOWING/DRIFTING
SNOW WILL BECOME A FACTOR AS WELL.
AS SYNOPTIC SNOW PULLS AWAY...SHOULD SEE LAKE EFFECT SNOW SHOWERS
GET GOING LATER SATURDAY AFTERNOON IN WEST-NORTHWEST FLOW DOWNWIND
OF LAKES SUPERIOR AND MICHIGAN. WINDS WILL PROBABLY BECOME MORE
WESTERLY OVERNIGHT...AS ANOTHER SHORT WAVE TROUGH DROPPING SOUTHEAST
OUT OF THE UPPER MIDWEST INDUCES INCREASED SURFACE TROUGHING ACROSS
THE UPPER LAKES (COULD EVEN PULL WINDS MORE TO THE SOUTHWEST).
SUBSIDENCE IN WAKE OF DEPARTING SYNOPTIC SYSTEM MAY LIMIT INVERSION
HEIGHTS SATURDAY NIGHT...WITH 850MB TEMPERATURES IN THE -13C TO -16C
RANGE. IF SHORT WAVE TROUGH OVER THE UPPER MIDWEST TRACKS A BIT
MORE TO THE EAST...THEN LAKE EFFECT/ENHANCEMENT SET UP WILL BE
BETTER. FOR NOW WILL NOT GO HOG WILD WITH ACCUMULATIONS SATURDAY
NIGHT. CORE OF THE COLDEST AIR TO ARRIVE SUNDAY...WITH WINDS
VEERING MORE NORTHWEST. SO LAKE SNOW PARAMETERS SHOULD IMPROVE AS
850MB TEMPERATURES COOL SEVERAL MORE DEGREES AND INVERSION HEIGHTS
CLIMB ABOVE 800MB. SETUP LOOKS PRETTY PROMISING OFF LAKE
SUPERIOR...NOT TERRIBLE OVER NORTHERN LAKE MICHIGAN THOUGH TREND HAS
BEEN TOWARD "LESS IMPRESSIVE"...BUT WILL STILL ADD SEVERAL MORE
INCHES OF SNOW ACROSS NORTHWEST LOWER.
MULLED OVER THE POSSIBILITY OF RAMPING UP SOME WINTER STORM WATCHES
FOR EASTERN UPPER AND A FEW COUNTIES ACROSS FAR NORTHWEST LOWER
SINCE SNOW WILL START FRIDAY NIGHT...BUT WOULD PREFER TO GET A
BETTER HANDLE ON SYNOPTIC POTENTIAL ON THE FRONT END (E.G., TRACK/
EVOLUTION OF DEFORMATION AXIS)...AND HOW LAKE EFFECT WILL EVOLVE
(ESPECIALLY ACROSS NORTHWEST LOWER AS LES PARAMETERS ARE A LITTLE
LESS ROBUST THAN THEY APPEARED EARLIER). CURRENT FORECAST WILL
HAVE 24H WARNING CRITERIA AMOUNTS (8+ INCHES) ACROSS MOST OF EASTERN
UPPER AND ALONG/WEST OF A MBL-PZQ LINE ACROSS NORTHWEST LOWER.
EXTENDED PERIODS (MONDAY THROUGH THURSDAY): NEW WORK WEEK STARTS
WITH DEVELOPING WARM ADVECTION PATTERN MONDAY AS FLOW ACROSS THE
CONUS BECOMES MORE QUASI-ZONAL. LAKE EFFECT SNOW SHOWERS WILL
TRANSITION TO MORE OF A WIDESPREAD SYNOPTIC SNOW CHANCES MONDAY/
MONDAY NIGHT AS WARMER AIR ARRIVES. PRECIPITATION CHANCES WILL
CONTINUE INTO TUESDAY...AND FORECAST TRENDS HAS BEEN TOWARD WARMER
TEMPERATURES IN THE LOWER LAYERS...AT LEAST ENOUGH TO MENTION THE
POSSIBILITY OF RAIN TUESDAY. ANOTHER PUSH OF COLDER AIR APPEARS
LIKELY FOR THE MIDWEEK PERIOD...DETAILS REGARDING TIMING AND HOW
LONG COLDER AIR MAY HANG AROUND ARE UP IN THE AIR GIVEN GUIDANCE
DIFFERENCES IN REPRESENTING VARIOUS LOW AMPLITUDE WAVES COMING IN
FROM THE PACIFIC. SOME PRETTY BIG DISCREPANCIES BETWEEN THE
GFS/ECMWF BY THE END OF THE WEEK...26/00Z ECMWF DEPICTING ANOTHER
SPLIT TROUGH COMING INTO THE WESTERN STATES WITH A CLOSED LOW
SETTLING INTO THE SOUTHWESTERN STATES. KIND OF AN OUTLIER SOLUTION
THOUGH SOME OF THE CPC D+8 ANALOGS SHOW THIS TYPE OF SETUP SO THE
IDEA NOT TOTALLY FAR FETCHED. WILL TRY TO SQUEEZE A DRY DAY INTO
THE EXTENDED FOR THURSDAY...BUT WILL BE CONSERVATIVE WITH
TEMPERATURES GIVEN GUIDANCE SPREAD.
JPB
&&
.MARINE.../ISSUED AT 422 PM/
SOUTHERLY WINDS WILL CONTINUE THROUGH THIS EVENING...PRIOR TO THE
ARRIVAL OF A COLD FRONT...BUT WINDS WILL REMAIN BELOW ADVISORY
LEVELS. BEHIND THE FRONT...VERY LATE TONIGHT...MARGINAL SMALL CRAFT
ADVISORIES WILL BE NEEDED WITH NORTHWESTERLY GUSTS BETWEEN 20 AND 25
KNOTS.
AJS
&&
.AVIATION.../ISSUED AT 1222 PM/...VALID FOR 18Z TAFS
SOUTHERLY WINDS WILL CONTINUE TO DRAW LOW LEVEL STRATUS INTO THE
TERMINALS TODAY INTO THE FIRST HALF OF TONIGHT. THE LOW LEVEL
MOISTURE DEEPENS THIS EVENING AHEAD OF AN APPROACHING COLD FRONT.
DRIZZLE/FREEZING DRIZZLE IS EXPECTED PRIOR TO THE FRONTAL PASSAGE
DUE IN BETWEEN 05-09Z. CEILINGS WILL BE IFR (POSSIBLY EVEN LIFR AT
TIMES) OVER THE NEXT 12 HOURS...WHILE FOG/DRIZZLE MAY ALLOW FOR
PREVAILING IFR/MVFR VSBYS. AFTER THE COLD FRONTAL PASSAGE...WINDS
WILL PICK UP OUT OF THE NORTHWEST AND CLOUDS SHOULD DIMINISH
FRIDAY MORNING.
AJS
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 5 AM TO 5 PM EST FRIDAY FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY FROM 5 AM TO 5 PM EST FRIDAY FOR LMZ323-341-
342-344>346.
LS...NONE.
&&Hazardous weather outlook, Jan 26, 4:34 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 434 PM EST THU JAN 26 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 271300- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 434 PM EST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT THERE IS A THREAT FOR FREEZING DRIZZLE TONIGHT...ESPECIALLY ACROSS THE HIGHER TERRAIN OF NORTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ACCUMULATING SNOW IS POSSIBLE FRIDAY NIGHT INTO SATURDAY ACROSS MUCH OF NORTHERN MICHIGAN...AS LOW PRESSURE AND A COLD FRONT TRACK ACROSS THE UPPER GREAT LAKES. THE STRENGTH AND TRACK OF THIS LOW PRESSURE REMAINS A BIT UNCERTAIN...WHICH WILL HAVE AN IMPACT OF WHERE THE BETTER SNOWS WILL OCCUR. CURRENT EXPECTATIONS ARE THAT THE HEAVIEST SNOWFALL WILL OCCUR ACROSS EASTERN UPPER AND PARTS OF NORTHWEST LOWER MICHIGAN NEAR LAKE MICHIGAN...THOUGH IT APPEARS ALL AREAS WILL BE IN LINE TO SEE ACCUMULATING SNOWFALL THROUGH SATURDAY AFTERNOON. STRONG WEST WINDS WILL DEVELOP SATURDAY AFTERNOON...GUSTING OVER 30 MPH...WHICH WILL RESULT IN BLOWING AND DRIFTING OF NEW SNOWFALL. THE COLDER AIR THAT MOVES INTO NORTHERN MICHIGAN SATURDAY NIGHT THROUGH SUNDAY NIGHT IS EXPECTED TO RESULT IN A PERIOD OF ADDITIONAL LAKE EFFECT SNOWFALL. ACCUMULATIONS ARE ANTICIPATED DURING THIS TIME ACROSS MUCH OF NORTHWEST LOWER...AND IN EASTERN UPPER MICHIGAN... ESPECIALLY CHIPPEWA COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT SNOWFALL AND FREEZING PRECIPITATION TO THE NATIONAL WEATHER SERVICE. TRY POSTING ON OUR NWS GAYLORD FACEBOOK PAGE. JPB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 4:37 AM EST | Small Craft Advisory | APX | 12 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.